Thunderstorm Wind, Darke
- When
- July 25, 3:16 PM EST to 3:17 PM EST
- Where
- Darke County, 0.53 mi W of New Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.970, -84.710
A tree was downed.
Showers and thunderstorms developed in a warm and humid airmass across the Ohio Valley. Some storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Showers and thunderstorms developed in a warm and humid airmass across the Ohio Valley. Some storms produced damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 25, 1:15 PM EST, 2 hours 1 minute earlier.
Area Forecast Discussion
National Weather Service Wilmington OH
215 PM EDT Fri Jul 25 2025
.SYNOPSIS...
Hot and humid conditions will keep the threat of high heat indicies
and thunderstorms with torrential rainfall in the forecast for the
next few days. A frontal boundary laying out over the region will act
as a focus for storms this weekend. These high temperature values
are expected to continue through mid-week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Thunderstorm activity is expected to decrease significantly this
evening, but then see an uptick overnight in west central Ohio.
Threats from tonight's storms will be the continued potential for
torrential rains and isolated flooding where they hit poorly drained
areas or maintain themselves over an area for any length of time.
Lows from 70-75 will continue to add/accumulate stress on
individuals who may suffer disproportionately from high heat index
values, including but not limited to the elderly, poor, or those with
serious medical conditions.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Thunderstorm activity that should be isolated in the northwest during
the early morning will see an uptick by late morning. This activity
will become more scattered in nature and then become likely in the
latter part of the day. This will be most noted north of the Ohio
river where storms will occur at one point in time or another during
the day.
Once again, the primary threat with these storms lies in the
potential for torrential downpours that have a high chance of
creating localized flooding issues. The more persistent activity in
the north where CAPEs >2000 J/kg stands a chance to combine with a
favorable shear profile to produce potentially damaging winds in the
afternoon.
High temperatures will top out in the upper 80s/low 90s. Combined
with a higher moisture environment, heat indicies will reach the
upper 90s to near 100. A few points could top 100 but these will be
the outliers.
Overnight potential for thunderstorms will be focused more to the
north along the I-70 corridor and then shift eastward to central
Ohio. Another uncomfortable night with lows generally 73-75 are
expected.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Expansive mid level ridge centered over the southeastern US will
retrograde into the central part of the country during the early part
of the week. Peak height anomalies over the forecast area are still
around 2 standard deviations on Monday. At the surface, a weak east-
west oriented boundary is forecast to sag south out of the lower
Great Lakes on Sunday. With plenty of moisture and instability in
place, this will serve to enhance convective coverage. Locally heavy
rainfall will continue to be the primary concern, although a few
stronger downdrafts will also be possible. That boundary will likely
dissipate by Monday leaving a more weakly forced environment for
diurnal convection with a similar scenario for Tuesday.
A pattern shift will take place later in the week. This starts on
Wednesday when a lead short wave rounding the base of developing
long wave trough tracks across the Great Lakes. This will drive a
cold front across the region Wednesday into Wednesday night. NBM
PoPs remain modest at this juncture which could be related to how
low level forcing and mid level support align. Regardless, CSU MLP
and CIPS analogs do highlight that day for some potential of severe
weather.
There is some uncertainty on Thursday whether the airmass will
completely dry out or whether some showers will be possible as
cooler air aloft spreads in. But there is a higher likelihood of
drier conditions by Friday.
Hot and humid conditions will persist for the first half of the
week. Believe that NBM temperatures and dew points still have their
slightly high bias, synergistically resulting in pretty high
deterministic apparent temperatures. Probabilities of reaching heat
advisory criteria of 100 are generally less than 30 percent area
wide on Sunday. Probabilities increase across southern counties, 40
to 60 percent on Monday and 50 to 70 percent on Tuesday. Higher
probabilities start to get shunted southwards on Wednesday, although
still around 40 percent across northern Kentucky. Air temperatures
will then fall below normal for the end of the week.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Thunderstorm activity this afternoon may get a reinforcing shot of
dynamics on the south side of a boundary that is primarily noted by
the convection that has fired along it. This is likely at the
intersection of increased CAPE values and increased theta-e values
found in a wsw-ene orientation. That is, dynamic and ingredient
based, not discernible in surface observations.
Storms should remain se of Dayton, but upstream convection may eke
further north than the convergent area they are firing on attm which
will necessitate amendments if the trend over central IN increases as
this location is currently covered by a prob30 starting at 22Z which
looks to have the correct timing.
Storms should remain n of Cinci/Lunken this afternoon but will
maintain a closer eye on it as amendments will be necessary if
convection pops further south of the better dynamics indicated by the
boundary and location of current convection.
Isolated activity remains possible this evening but coverage is
sparse and will need to be amended into the fcst or noted with 00Z
issuance.
Some fog is possible at KLUK before daybreak. Scattered storms are
expected to affect the region again on Saturday. This is covered by a
late morning prob30. VFR conditions will prevail outside of LUK fog
and any periods of thunderstorm activity.
OUTLOOK...Showers and thunderstorms are possible through Monday,
peaking in activity during the afternoon and early evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ063>065-070>074-
077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ066-073>075-080.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...
AVIATION...FranksHazardous Weather Outlook National Weather Service Wilmington OH 558 AM EDT Fri Jul 25 2025 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-261000- Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble- Montgomery-Greene- 558 AM EDT Fri Jul 25 2025 This Hazardous Weather Outlook is for east central Indiana, central Ohio and west central Ohio. .DAY ONE...Today and tonight. Thunderstorms with heavy rain may cause localized flash flooding this afternoon into this evening. In addition, a few of the stronger storms may produce strong to damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values approaching 100 degrees will be possible Saturday through Monday. Additionally, thunderstorms with heavy rain may cause localized flash flooding Saturday. In addition, a few of the stronger storms Saturday afternoon and evening may produce strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-261000- Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 558 AM EDT Fri Jul 25 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, thunderstorms with heavy rain may cause localized flash flooding this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additionally, thunderstorms with heavy rain may cause localized flash flooding Saturday. Heat will remain a factor through Monday with heat index values approaching 100. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
159 PM EDT Fri Jul 25 2025
OHZ056-251830-
Licking OH-
159 PM EDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LICKING
COUNTY THROUGH 230 PM EDT...
At 158 PM EDT, a strong thunderstorm was located over Hebron, moving
east at 30 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Heath, Buckeye Lake, Hebron, Harbor Hills, Thornport, Gratiot,
Interstate 70 at State Route 13, and Brownsville.
This includes I-70 in Ohio between mile markers 127 and 142, and near
mile marker 144.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3995 8220 3995 8223 3991 8223 3992 8240
3992 8242 3993 8242 3993 8247 3994 8253
4002 8252 4005 8226 4002 8219
TIME...MOT...LOC 1758Z 266DEG 26KT 3997 8246
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ClarkSpecial Weather Statement
National Weather Service Wilmington OH
322 PM EDT Fri Jul 25 2025
INZ050-058-251945-
Fayette IN-Wayne IN-
322 PM EDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WAYNE AND
NORTHWESTERN FAYETTE COUNTIES THROUGH 345 PM EDT...
At 322 PM EDT, a strong thunderstorm was located near Hagerstown,
moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richmond, Centerville, Cambridge City, Hagerstown, Fountain City,
Dublin, Franklin, Milton, Greens Fork, East Germantown, Spring Grove,
Economy, Mount Auburn, Jacksonburg, Interstate 70 at Exit 145, and
Williamsburg.
This includes I-70 in Indiana between mile markers 134 and 150.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3979 8522 3987 8522 3987 8520 4001 8520
4001 8490 3976 8489 3975 8527 3979 8527
TIME...MOT...LOC 1922Z 251DEG 26KT 3987 8520
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ClarkSpecial Weather Statement
National Weather Service Wilmington OH
326 PM EDT Fri Jul 25 2025
OHZ026-035-043-044-252000-
Logan OH-Auglaize OH-Shelby OH-Hardin OH-
326 PM EDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
SHELBY...NORTHERN LOGAN...SOUTHWESTERN HARDIN AND EAST CENTRAL
AUGLAIZE COUNTIES THROUGH 400 PM EDT...
At 326 PM EDT, a strong thunderstorm was located near Lakeview,
moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Kenton, Jackson Center, Russells Point, Lakeview, Belle Center,
Chippewa Park, Northwood, Roundhead, Mount Victory, Rushsylvania,
Huntsville, Ridgeway, Silver Creek, Jumbo, St. Johns, Mentzer, New
Hampshire, Big Springs, Bloom Center, and Lewistown.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4040 8407 4056 8410 4065 8365 4055 8352
4039 8362
TIME...MOT...LOC 1926Z 268DEG 20KT 4052 8397
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ClarkSpecial Weather Statement
National Weather Service Wilmington OH
342 PM EDT Fri Jul 25 2025
INZ050-OHZ042-060-252030-
Wayne IN-Darke OH-Preble OH-
342 PM EDT Fri Jul 25 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WAYNE...NORTHWESTERN
PREBLE AND WESTERN DARKE COUNTIES THROUGH 430 PM EDT...
At 341 PM EDT, strong thunderstorms were located along a line
extending from near Union City to Cambridge City, moving east at 20
mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richmond, Greenville, Centerville, Union City, New Paris, Ansonia,
New Madison, Fountain City, Wayne Lakes, Eldorado, Greens Fork,
Spring Grove, Bethel, North Star, Hollansburg, Rossburg, Palestine,
Economy, Whitewater, and Richmond Municipal Airport.
This includes the following Interstates...
I-70 in Indiana between mile markers 136 and 156.
I-70 in Ohio between mile markers 0 and 6.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4001 8506 4001 8481 4025 8480 4034 8452
3972 8473 3984 8518
TIME...MOT...LOC 1941Z 261DEG 18KT 4020 8490 3982 8516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ClarkSpecial Weather Statement
National Weather Service Wilmington OH
411 PM EDT Fri Jul 25 2025
OHZ043-044-051-052-252045-
Champaign OH-Logan OH-Shelby OH-Miami OH-
411 PM EDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SHELBY...
NORTHWESTERN CHAMPAIGN...SOUTHWESTERN LOGAN AND NORTHERN MIAMI
COUNTIES THROUGH 445 PM EDT...
At 410 PM EDT, a strong thunderstorm was located near Covington,
moving east at 20 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Sidney, Piqua, Covington, St. Paris, Newport, Bradford, Anna, Fort
Loramie, De Graff, Hardin, Quincy, Russia, Fletcher, Port Jefferson,
Lockington, Polo, Newbern, Maplewood, Kiser Lake State Park, and
Pemberton.
This includes I-75 in Ohio between mile markers 79 and 100.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4037 8392 4022 8391 4007 8401 4013 8443
4018 8443 4018 8444 4019 8443 4023 8444
4037 8443 4038 8434 4039 8431 4043 8402
TIME...MOT...LOC 2010Z 265DEG 13KT 4020 8437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ClarkThe Cincinnati radar (KILN), 98 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
5 thunderstorm wind. Local standard time, as filed.
A tree was downed.
Multiple trees were downed along Main Street, taking out several power lines.
A tree was downed.
A large tree was knocked into the window of a home near the intersection of West National Road and Old Mill Road, causing a fire to spark.
A tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270570, 1270571, 1270573, 1270574, 1270575.